MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-31
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting piece dislodged, an investigation is in progress to determine the cause of this reported event.Additional information is being gathered to determine the contribution of the device to the customer reported issue.Isi has received the catheter involved with this complaint; however, the evaluation is not completed yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.This complaint is considered a reportable malfunction event due to the following conclusion: it was alleged that a piece dislodged inside the catheter, the customer tried to remove but it was just stuck inside the catheter during a da vinci assisted procedure.At this time it is unknown what caused the piece to become dislodged.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Blank mdr fields: follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section model # is not applicable.Field implant date is blank because the product is not implantable.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the customer noticed a piece dislodged inside the catheter, it did not go inside the patient.The customer tried to remove but it was just stuck inside the catheter.The diagnostic procedure was completed with no reported injury.An intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Intuitive has received the catheter associated with this complaint and completed investigations.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of torn liner to be related to the customer reported complaint.The in-house zibra vision probe was inserted through the shaft for inspection and the id (internal diameter) was found to have a torn liner.The torn liner measured approximately 5.5 mm from the distal tip.The liner damage was visible when an external visual inspection of the distal tip was performed.The torn liner was still intact with the rest of the internal liner and no missing pieces were observed.The root cause of this failure is typically attributed to mishandling/misuse.Failure analysis found the secondary failure of failed continuity test to be related to the customer reported complaint.As a result of the liner damage, the continuity leak test was performed and failed with a leakage too high reading.The catheter was retested and failed during full test on both attempts.The od (out diameter) test was performed and passed.The id (internal diameter) test was performed and failed.Bubbles were surfacing approximately 5.5 mm from the distal tip, indicating a leakage too high failure during the continuity test.Fibers were inspected using the exfo scope and fibers appeared to be smooth with no signs of damage.The root cause of failed continuity test is attributed to a torn liner.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16368449
Report Number2955842-2023-10656
Device Sequence Number12648221
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)S11221020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-31
Device Catalogue Number490105
Device Lot NumberS11221020 0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown